MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs and inside the sterile package, when opened, there was foreign material present.The catheter was replaced, and the case continued.No adverse patient consequence was reported.Additional information was received.It was reported that the foreign material looks like a tiny piece of cardboard or dust.It is very small in size and not embedded to the device.The issue was noticed before use and the device was not used on the patient.The package is unopened.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs and inside the sterile package, when opened, there was foreign material present.The catheter was replaced, and the case continued.No adverse patient consequence was reported.Additional information was received.It was reported that the foreign material looks like a tiny piece of cardboard or dust.It is very small in size and not embedded to the device.The issue was noticed before use and the device was not used on the patient.The package is unopened.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed a foreign material inside the pouch and the seals were correctly closed.A fourier transform infrared spectroscopy (ftir) analysis was requested and it was determined that the foreign material was composed of cellulose or cellulose-based material.Due to this condition, a manufacturing investigation was requested.It was determined that this type of failure was related to the manufacturing process since the area where the mounting card were cleaned, was in a space on the shipping area, where there were card boxes and pallets spreading loose particles of cardboard or wood over the environment.It was noticed that there was a chance of contamination on the mounting card, when it was cleaned to take it into clean room.An internal corrective action was created to reduce contamination during the packaging process.A manufacturing record evaluation was performed for the finished device 31044806m number, and no internal action related to the reported complaint condition were identified.The sterilization compromised issue reported by the customer was confirmed.The root cause of this issue was related to the manufacturing process and an internal corrective action was assigned to reduce this type of failure.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21665363
Report Number2029046-2025-00876
Device Sequence Number15392632
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public(01)10846835002409(17)260423(10)31044806M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Catalogue NumberBD710DF282CT
Device Lot Number31044806M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/27/2025
05/12/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/22/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT GENERATOR.
Patient SexUnknown